# SDR 2022FA0000559

- Difficulty date: September 30, 2022
- Submitted: October 1, 2022
- Operation: General aviation
- Aircraft: N2897M
- Make and model: Piper PA-28-161
- Aircraft serial: 287816323
- Aircraft time: 4,000 hours, 4,000 cycles
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 65319004
- Condition: Loose
- Location: Zone 700
- Part time: 4,000 hours, 4,000 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE RIGHT MAIN LANDING GEAR CYLINDER WAS FOUND TO BE LOOSE DURING A FLAT TIRE REPAIR.  FOUR LOWER ATTACH BOLTS ARE LOOSE, THE BOLT HOLES IN THE LOWER ATTACH FLANGE OF THE CYLINDER ARE ELONGATED, AND THE HEADS OF THE BOLTS APPEAR TO HAVE BECOME PARTIALLY RECESSED.  THIS AIRCRAFT, REPORTEDLY, HAD BEEN USED BY A FLIGHT SCHOOL AND MAINTAINED BY A PREVIOUS OWNER WITH IA ASSISTANCE.  THE CYLINDER ASSY SHOULD BE REMOVED FOR INSPECTION OF THE MAIN SPAR. THIS SHOULD HAVE BEEN NOTED AND ADDRESSED DURING A ROUTINE INSPECTION.
